Jump to content

Jotuna: Getting my life back - weaning off Pristiq


jotuna

Recommended Posts

I'm a mature adult - now 69 years young. Started with Strattera several years ago when I had focus problems in writing grant applications for a new nonprofit (see missrubyskids.org). I was very happy for awhile; the irritable bowel I'd had forever vanished, I could do a public presentation without melting down, and I was able to focus like a laser. There was a side effect - loss of libido - but that was not a problem as hubby was no longer interested. However, when I tried to stop the med cold turkey a couple of years later as I was no longer writing grants. the fallout was awful. After just one week I had mood swings, digestive upsets, scrambled brain, etc. My family practice doctor put me on 50mg Pristiq about two years ago. Again, I was happy. No digestive upsets as with Strattera  - caused by dumping? - and I felt normal. But I began reading that SSRIs might contribute to alzheimers so now I'm determined to get off this med.

Edited by Petu
Added member name to title

Jotuna

2005-2012 Strattera

2012-2013 50mg Pristiq; planning withdrawal in early 2014

20-Jan-14 Bridging Pristiq 50mg to 2.5ml liquid Prozac

03-Feb-14 2.5ml liquid Prozac 

10-Feb-14 2.3ml liquid Prozac

 

Link to post
  • Moderator Emeritus

Hi Jotuna,

Welcome to SA and thank you for posting an introduction.  I'm sorry you were put on Pristiq as a method for dealing with the withdrawal effects of stopping Strattera, but you will be able to find support here for a proper taper from Pristiq now.

 

Pristiq is a tricky drug to come off, but here are some suggestions in this topic, please read it fully before deciding how to proceed:

 

http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

Other members who have taken this medication will be able to share their experiences with you.

 

Also, it would be helpful if you put your drug history in your signature, instructions for doing that are here:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

You will find a lot of friendly help and support here as you safely become medication free.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post
  • Moderator Emeritus

Hi Jotuna,Welcome to SA. I am so glad you found us before you started your taper, most of us ended up here

suffering from withdrawal symptoms after tapering too fast.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Thank you for the welcome and tips Petu and MammaP. I've changed my signature and asked a question on a bridging with Prozac topic, so I'm off!

Jotuna

2005-2012 Strattera

2012-2013 50mg Pristiq; planning withdrawal in early 2014

20-Jan-14 Bridging Pristiq 50mg to 2.5ml liquid Prozac

03-Feb-14 2.5ml liquid Prozac 

10-Feb-14 2.3ml liquid Prozac

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy